Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 21, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 21, 2013, 4:54 PM EDT for 4 counties in Kentucky. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 4:54 PM EDT (20:54 UTC)
- Expired
- May 21, 2013, 5:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Bell County, KY, Knox County, KY, McCreary County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 88 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 5:00 PM EDT | TSTM WND DMG | Williamsburg, KY | A FEW TREES DOWN IN OAK GROVE AREA OF WILLIAMSBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:26 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2248 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
796
WUUS53 KJKL 212054
SVRJKL
KYC013-121-147-235-212145-
/O.NEW.KJKL.SV.W.0021.130521T2054Z-130521T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
454 PM EDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BELL COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 545 PM EDT
* AT 452 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HONEYBEE TO HOLLYHILL TO 7 MILES SOUTHWEST OF
ZION HILL...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...BARBOURVILLE...DUCKRUN...BOUNTY...ZION HILL...
AYERS...JELLICO CREEK...KRUPP...REDBIRD...LIBERTY...BON...CLIO...
GOLDBUG...WALDEN...EMLYN...RED ASH...MOUNTAIN ASH...FAIRVIEW...
PLEASANT VIEW AND SAXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3659 8445 3680 8449 3695 8381 3674 8376
3658 8374
TIME...MOT...LOC 2055Z 262DEG 35KT 3680 8434 3668 8431
3654 8428
HAIL...0.88IN
WIND...60MPH
$$
RAY1 follow-up statement
396
WWUS53 KJKL 212122
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
522 PM EDT TUE MAY 21 2013
KYC147-212132-
/O.CAN.KJKL.SV.W.0021.000000T0000Z-130521T2145Z/
MCCREARY KY-
522 PM EDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCCREARY COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3660 8422 3664 8426 3668 8429 3674 8427
3681 8425 3695 8381 3674 8376 3658 8374
TIME...MOT...LOC 2122Z 262DEG 35KT 3683 8401 3671 8399
3657 8396
$$
KYC013-121-235-212145-
/O.CON.KJKL.SV.W.0021.000000T0000Z-130521T2145Z/
KNOX KY-WHITLEY KY-BELL KY-
522 PM EDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BELL...WHITLEY AND SOUTHWESTERN KNOX COUNTIES UNTIL 545 PM EDT...
AT 520 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM PERMON TO CARPENTER TO WILKERSON...AND MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BARBOURVILLE...CARPENTER...GAUSDALE...PEARL...PERMON...INDIAN
CREEK...GOINS...FRAKES...CLATE...DISHMAN SPRINGS...BIRDSEYE...KING...
PRUDEN...BRYANTS STORE...SWAN LAKE...FONDE...EMMANUEL...LOWELL...
PROVIDENCE AND HUBBS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3660 8422 3664 8426 3668 8429 3674 8427
3681 8425 3695 8381 3674 8376 3658 8374
TIME...MOT...LOC 2122Z 262DEG 35KT 3683 8401 3671 8399
3657 8396
HAIL...0.88IN
WIND...60MPH
$$
RICHEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:28 PM EDT, 26 minutes earlier.
Area forecast discussion, May 21, 4:28 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 428 PM EDT TUE MAY 21 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 423 PM EDT TUE MAY 21 2013 THE AIR IS EXTREMELY UNSTABLE AND SO A SEVERE WEATHER WATCH WAS ISSUED FOR ALL OF EASTERN KENTUCKY IN AN AREA. THE MAIN THREAT IS FOR STRONG WINDS...HOWEVER HAIL CAN NOT BE TOTALLY RULED OUT AND WILL LIKELY SEE AT LEAST SMALL HAIL IN THE AREA TODAY. WITH THE POTENTIAL FOR SEVERE STORMS IN THE AREA...THE POSSIBILITY OF GUST FRONTS WELL OUT AHEAD OF THE THUNDERSTORMS IS POSSIBLE. SEVERE WINDS COULD ARRIVE WELL AHEAD OF THE PRECIPITATION. THE STORMS TO THE WEST OF THE AREA HAVE HAD REPORTS OF SEVERE WIND...SO THIS THREAT IS REAL AND IMMINENT. ONCE THIS LINE MOVES THROUGH THE AREA...THEN THERE SHOULD BE A DECREASE IN ACTIVITY...AND THEN WILL INCREASE AGAIN ON WEDNESDAY AND AN UPPER TROUGH MOVES ACROSS THE AREA. SOME OF THE STORMS TOMORROW MAY BE STRONG AS WELL. FOR TEMPERATURES...USED A BLEND OF THE NAM AND GFS MOS TO ADJUST THE PREVIOUS FORECAST. THE WATCH IS VALID UNTIL 10 PM TONIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 347 PM EDT TUE MAY 21 2013 THE EXTENDED PERIOD OF THE FORECAST WILL FEATURE A PERIOD OF GOOD MODEL AGREEMENT...AND A PERIOD OF POOR MODEL AGREEMENT. THE FIRST FEW DAYS OF THE EXTENDED PERIOD WERE HANDLED VERY WELL BY BOTH THE GFS AND ECMWF MODELS. SHOWERS AND STORMS WILL INCREASE IN COVERAGE DURING THE DAY ON THURSDAY...BEFORE EXITING THE AREA THURSDAY NIGHT AND FRIDAY...BEHIND A DEPARTING COLD FRONT. THE MODELS ALL AGREE THAT A RIDGE OF HIGH PRESSURE WILL THEN SETTLE OVER THE AREA FRIDAY AND SATURDAY...WHICH WILL MEAN COOLER AND DRIER WEATHER TO KICK OFF THE UPCOMING WEEKEND. AFTER SATURDAY NIGHT...THINGS GET A BIT MURKY. THE ECMWF MODEL IS MUCH WETTER AND MORE PROGRESSIVE THAN THE GFS MODEL...BOTH IN THE TIMING OF A FRONTAL PASSAGE. THE ECMWF ACTUALLY HAS PRECIPITATION AFFECTING EASTERN KENTUCKY FROM LATE SATURDAY THROUGH TUESDAY. THE GFS...ON THE OTHER HAND...IS NOT MOVING PRECIP INTO THE AREA UNTIL LATE SUNDAY NIGHT. FROM THEN ON THE MODELS DO AGREE FAIRLY WELL...BUT ONLY FOR THE LAST DAY OR SO OF THE FORECAST PERIOD. THAT BEING SAID...LEANED A BIT MORE TOWARD THE USUALLY MORE RELIABLE ECMWF MODEL SOLUTIONS FROM EARLY SUNDAY ONWARD. DID NOT DO A WHOLE LOT OF MAJOR CHANGING TO THE MODEL DATA BASED ON THE AMOUNT OF UNCERTAINTY. THE MODEL SOUNDINGS WERE INDICATING ENOUGH INSTABILITY TO PRODUCE THUNDERSTORMS...PARTICULARLY DURING THE AFTERNOON AND EVENING PERIODS THURSDAY...SUNDAY...AND MONDAY. TEMPERATURES TO BEGIN THE PERIOD WILL BE BELOW NORMAL FRIDAY AND SATURDAY...AS IT APPEARS A COOL CANADIAN AIR MASS WILL SETTLE OVER THE AREA FOR A FEW DAYS. FROM SUNDAY ONWARD...THINGS WILL WARM UP A BIT MORE DURING EACH DAYTIME PERIOD...BUT NOT FAR FROM NORMAL VALUES FOR THIS TIME OF YEAR. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 135 PM EDT TUE MAY 21 2013 THE AIR IS EXTREMELY UNSTABLE AND THE STORM PREDICTION CENTER JUST UPDATED THEIR OUTLOOK AND PUT EASTERN KENTUCKY IN AN AREA OF SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE MAIN THREAT IS FOR STRONG WINDS...HOWEVER HAIL CAN NOT BE TOTALLY RULED OUT AND WILL LIKELY SEE SMALL HAIL IN THE AREA TODAY. WITH THE POTENTIALLY SEVERE STORMS IN THE AREA...THE POSSIBILITY OF GUST FRONTS WELL OUT AHEAD OF THE THUNDERSTORMS IS POSSIBLE AND COULD CREATE SOME STRONG LLWS. CONFIDENCE IN THE TIMING OF CONVECTIVE EVOLUTION IS NOT HIGH...AND WAS BASED ON A COMBINATION OF THE NAM AND HIGH RESOLUTION RAPID REFRESH MODEL. DEPENDING ON HOW MUCH RAIN OCCURS...THERE MAY BE A TIME OF POST FRONTAL MIST WHICH WOULD LAST A FEW HOURS AND THEN IMPROVE. DUE TO LOW CONFIDENCE ON TIMING AND EXTENT OF THE STORMS...THIS WAS NOT ADDED TO THE TAFS. ALSO EXPECTING TO SEE SOME MIST AT THE TAF STATIONS AND VALLEY FOG IN THE VALLEYS AND NEAR AREAS THAT GET A LOT OF PRECIPITATION TODAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJ LONG TERM...AR AVIATION...JJ
Hazardous weather outlook, May 21, 11:40 AM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1140 AM EDT TUE MAY 21 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1140 AM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS THIS AFTERNOON OR EVENING COULD BECOME STRONG AND PRODUCE GUSTY WINDS...HAIL AND LOCALLY HEAVY RAINFALL. ONE OR TWO STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY THROUGH THURSDAY EVENING. SOME OF THE STORMS ON WEDNESDAY COULD BECOME STRONG TO SEVERE...AND PRODUCE GUSTY OR DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND POSSIBLY HAIL. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JP/JJ
In the hours before
Special weather statement, May 21, 4:40 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 440 PM EDT TUE MAY 21 2013 KYZ058-068-069-080-111-212145- ESTILL-ROCKCASTLE-LAUREL-JACKSON-LEE- 440 PM EDT TUE MAY 21 2013 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 545 PM EDT TUESDAY AFTERNOON... JACKSON... EASTERN ROCKCASTLE... WESTERN LEE... SOUTHERN ESTILL AND NORTHWESTERN LAUREL. AT 440 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR CAMP WILDCAT...OR 11 MILES NORTHWEST OF LONDON...MOVING NORTHEAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CRUISE AROUND 445 PM EDT...ARDERY AROUND 450 PM EDT...SHOP BRANCH AROUND 455 PM EDT...HURLEY AROUND 500 PM EDT...AND MACEDONIA AROUND 505 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR EASTERN KENTUCKY. GREIF
Local storm report, May 21, 4:44 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
444 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG SHOPVILLE 37.16N 84.48W
05/21/2013 PULASKI KY TRAINED SPOTTER
TREE LIMBS COMING DOWN AROUND THE SCHOOL AT SHOPVILLE.
&&
DSTAMPERLocal storm report, May 21, 4:46 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
446 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG PINE KNOT 36.66N 84.44W
05/21/2013 MCCREARY KY TRAINED SPOTTER
LIMBS AS BIG AS FOREARM IN YARD. POWER IS OUT. PEA SIZED
HAIL.
&&
TBREWERLocal storm report, May 21, 4:49 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG SHOPVILLE 37.16N 84.48W
05/21/2013 PULASKI KY TRAINED SPOTTER
TREE DOWN ON HIGHWAY 1003.
&&
DSTAMPERLocal storm report, May 21, 4:53 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
453 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND GST 5 E SOMERSET 37.08N 84.52W
05/21/2013 E0 MPH PULASKI KY CO-OP OBSERVER
45 TO 50 MPH WINDS GUST FROM COOPERATIVE OBSERVER AT
COLO.
&&
DSTAMPERLocal storm report, May 21, 4:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
454 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG WHITLEY CITY 36.72N 84.48W
05/21/2013 MCCREARY KY TRAINED SPOTTER
TREES WERE BLOWN DOWN IN DOWNTOWN WHITLEY CITY.
&&
ARThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:04 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 56 min |
| May 21, 4:44 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 46 min |
| May 21, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Laurel, Pulaski, Rockcastle | 39 min |
| May 21, 5:04 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, Whitley | 26 min |
| May 21, 5:13 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 32 min |
| May 21, 5:18 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley | 27 min |
| May 21, 5:24 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Breathitt, Clay, Harlan, Jackson, Knox and 4 more | 51 min |
| May 21, 5:32 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Powell | 28 min |
| May 21, 5:36 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Lee, Owsley | 24 min |
| May 21, 5:48 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Morgan and 3 more | 42 min |
| May 21, 5:55 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Lee, Morgan, Owsley, Wolfe | 35 min |
| May 21, 5:57 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Leslie, Letcher, Owsley and 1 more | 33 min |
| May 21, 6:07 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 53 min |
| May 21, 6:17 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Elliott, Magoffin, Morgan, Wolfe | 43 min |
| May 21, 6:17 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 43 min |
| May 21, 6:20 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Menifee, Morgan, Rowan | 40 min |
| May 21, 6:26 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Leslie, Letcher, Magoffin and 2 more | 49 min |
| May 21, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 43 min |
| May 21, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Floyd, Johnson, Magoffin, Martin, Morgan and 1 more | 43 min |
| May 21, 7:00 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Letcher, Martin, Pike | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.